Facebook Pixel

He has trouble getting / staying hard.

By February 26, 2009 - 6:57pm
Rate This

My boyfriend and I have been together for about 5 months. At first for protection we used condoms but he couldn't stay hard with one on. After that we tried anal instead but I really don't enjoy that at all. So I went on birth control. Now most of the time it's not hard for him to get an erection, he just has trouble sustaining it. It also takes him a reallly long time to come. Is there anything I can do to help him?

Add a Comment8 Comments

EmpowHER Guest

healthystrokes.com he might have something called tms

March 11, 2009 - 10:44am
EmpowHER Guest

hes 16 and he definitely seems very happy all the time. Hes not on any medication at all.

March 1, 2009 - 8:37pm
EmpowHER Guest
Anonymous (reply to Anonymous)

My boyfriend is having the same problem and he is just two years older than yours. I thought that maybe he was intimidated because I'm more experienced than him being a few years older than he is and all. So the whole stress and anxiety thing makes sense. I definately agree with going back to the basics. My boyfriend and I have done that for the past few weeks now so when we decide to become "active" again maybe things will be better.

March 3, 2009 - 7:11pm
(reply to Anonymous)

Have you read any of the links I provided above? Tell me what you think about that information.

What about what Alysia mentioned: not having intercourse for a while, and going back to the basics: cuddling, kissing, making out, teasing, etc, etc. Play a game with seeing how aroused you can make each other without having intercourse. It could help you "explore" each other, it is very intimate and there is no performance anxiety/pressure.

Let us know what you think of these ideas...what have you tried? Has he talked with you about this?

March 1, 2009 - 9:17pm
EmpowHER Guest

I dated a guy who had this problem when he was depressed. He went to a psychiatrist and started taking medication, and that helped a lot. If there's a chance your boyfriend could be struggling with undiagnosed depression, he should look into counseling/medication. That being said, if he's already on some type of medication (for anything, not just depression), that could be causing the sexual side effects. He should talk to a doctor, for sure. There's usually a way around these negative side effects, and this could really put a damper on his self esteem, and your relationship.

March 1, 2009 - 10:41am

I am wondering what his age is as well.

Here are some helpful Q&A's from The Kinsey Institute:
- How Can I Keep My Erection with a Condom?
- Can Stress Really Effect a Man's Erection?

March 1, 2009 - 8:42am
EmpowHER Guest

It sounds like he should see a urologist. How old is he?

February 27, 2009 - 9:21am

Relax, you two might be experiencing a lot of anxiety about performance. Foreplay, eliminating any distractions, learning what you each like helps your lovemaking more enjoyable.

February 26, 2009 - 9:10pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Sexual Health

Get Email Updates

Resource Centers

Related Checklists

Sexual Health Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!